MAUDE Adverse Event Report: ZIMMER SPINE INSTINCT JAVA BLOCKER; INSTINCT JAVA SYSTEM

ZIMMER SPINE INSTINCT JAVA BLOCKER; INSTINCT JAVA SYSTEM
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference reports 3003853072-2021-00047 to 3003853072-2021-00049 without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that two blockers and one screw broke while final tightening.When the first blocker broke a second blocker was used.This time both the blocker and the screw broke.Both the blocker and the screw were removed and new devices were inserted.There was no reported delay of surgery or impact on the patient.This is report two of three for this event.
 
Additional Manufacturer Narrative
Corrected information in d9 and h3.Additional information in h6: component, investigation type, findings, and conclusions.Inspection: the returned devices were examined.Visual inspection revealed a portion of one side of the pedicle screw's tulip has fractured off.One of the returned blockers has thread and drive mechanism damage.The other blocker is not damaged.Dhr review: the dhrs were reviewed.There are no indications of manufacturing issues which would have contributed to this event and the devices were likely conforming when they left zimmer biomet¿s control.Potential root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to off-axis forces applied during use.Device usage: these devices are used for treatment.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
INSTINCT JAVA BLOCKER
Common Device Name
INSTINCT JAVA SYSTEM
Manufacturer (Section D)
ZIMMER SPINE
23 parvis des chartrons
cite mondiale
bordeaux, cedex 33080
FR  33080
MDR Report Key11841697
Report Number3003853072-2021-00048
Device Sequence Number17000462
Product Code NKB
UDI-Device Identifier00889024339910
UDI-Public(01)00889024339910(10)V19170(11)200421
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number046W0AN00002
Device Lot NumberV19170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1